Results 1 to 5 of 5

Thread: weight gain from prednisone ???

  1. #1
    Join Date
    Mar 2009
    Location
    I live in Pittsburgh, PA!
    Posts
    304
    Blog Entries
    23
    Thanks
    3
    Thanked 26 Times in 17 Posts

    Default weight gain from prednisone ???

    i was wondering, when you stop taking the higher doses of prednisone, do you stop gaining weight so easy? i mean i am still really skinny [[only weighing like 110 pounds lol]] but i went from 90-110 in as little as two weeks!!
    i've controlled my eating from the steroids so its not like NON stop...but still...
    and its so funny because my body is so small, yet i have such chubby cheeks now! hehe
    I'm Not Crazy, I'm Just A Little Lupie!

  2. #2
    Join Date
    Feb 2009
    Location
    San Jose
    Posts
    156
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    It is just water retention

  3. #3
    Join Date
    Mar 2009
    Location
    I live in Pittsburgh, PA!
    Posts
    304
    Blog Entries
    23
    Thanks
    3
    Thanked 26 Times in 17 Posts

    Default

    what exactly is water retention ?? is that like bloating ?
    ...and does it go away ? lol
    I'm Not Crazy, I'm Just A Little Lupie!

  4. #4
    Join Date
    Dec 2008
    Location
    Atlanta
    Posts
    3,115
    Blog Entries
    1
    Thanks
    27
    Thanked 79 Times in 69 Posts

    Default

    the weight will go down once the prednisone is decreased., however, one of the problems is that the med causes an increase in appetite. therefore, you have to make a conscious effort to loose the weight, it does not drop off like water weight. also, be careful about your eating while on prednisone.
    Phyllis

    share a smile today

  5. #5
    Join Date
    Mar 2009
    Location
    Lake Forest, CA
    Posts
    121
    Blog Entries
    11
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Quote Originally Posted by mountaindreamer View Post
    the weight will go down once the prednisone is decreased., however, one of the problems is that the med causes an increase in appetite. therefore, you have to make a conscious effort to loose the weight, it does not drop off like water weight. also, be careful about your eating while on prednisone.
    i have definitely noticed the increase in appetite... UGH. sometimes i don't even realize it and i've eaten more than i normally would have. i'm trying not to eat out as much because of this because they always give you more than you should eat. i find myself finishing the entire plate without even realizing it and i never did this before taking prednisone.

    the easiest thing to keep me from eating too much is to simply NOT eat because once i start i find it hard to stop

    ashley, water weight is like bloating... i can tell it's water in my face because my face feels weird when i press around on it. it feels super tight.
    23 year old clinical psychology grad student with lupus (SLE) and nephritis
    Medications: CellCept, Plaquenil, Prednisone, Lisinopril, Lipitor, OsCal+D

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •